MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J269H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 06/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) additional information: the actual device batch number associated with this event is not known.The possible batch numbers are reported as follows: batch qcmcsh; expiration date: 2/28/2025; date of mfg: 3/9/2020.Batch pl6971; expiration date: 9/30/2024.Date of mfg: 10/16/2019.A manufacturing record evaluation was performed for the finished device qcmcsh batch number and finished device pl6971 batch number, and no non-conformance's were identified to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: right knee open quadriceps tendon repair.Dos: (b)(6) 2020.Patient presented about 5 weeks out from surgery with some breakdown of her wound centrally.She has been treated with oral antibiotics and daily dry dressing changes.Last clinic visit on (b)(6) 2020 the wound was healing by secondary intention.Continued observation.Notes: this patient was casted for the first 6 weeks so wound issues were concerned from the beginning.This was also not virgin skin.She had several comorbidities which put her at risk for wound issues.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info for patient ¿dc¿: age, weight, bmi at the time of index procedure.The diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? have any pre-op cleansing procedures or products changed recently? did this patient experience an abscess? did the patient experience an infection? if yes, were cultures performed? results? other relevant patient comorbidities / history/ concomitant medication what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent right knee open quadriceps tendon repair on (b)(6) 2020 and suture was used.About 5 weeks post-op, the patient presented with some breakdown of wound centrally.The patient was treated with oral antibiotics and daily dry dressing changes.The patient¿s last clinic visit was (b)(6) 2020 and the wound was healing by secondary intention and patient was under continued observation.It was reported that the patient was casted for the first 6 weeks and wound issues were concerned from the beginning.This was also not virgin skin and patient had several comorbidities which put her at risk for wound issues.Additional information has been requested.

Brand Name
VCL CT BRD UD 27IN 2-0 S/A CT-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10463193
Report Number2210968-2020-06445
Device Sequence Number2344817
Product Code GAM
UDI-Device Identifier10705031038431
UDI-Public10705031038431
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJ269H
Device Catalogue NumberJ269H
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2020
Initial Report FDA Received Date08/27/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;